Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2017, 3:01 PM EDT for Dade County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 5, 2017, 3:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WWUS82 KFFC 051901
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT WED JUL 5 2017
GAZ001>003-051930-
Catoosa GA-Walker GA-Dade GA-
301 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 330 PM EDT...
At 300 PM EDT...a line of strong thunderstorms extended from Lookout
Mountain to Trenton, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Lakeview, Cole City, Wildwood, Fairview, Stephensville, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8516 3488 8523 3484 8542 3484 8558
3485 8558 3498 8560
TIME...MOT...LOC 1900Z 220DEG 19KT 3499 8536 3490 8552 3490 8566
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:16 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 5, 1:16 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 116 PM EDT Wed Jul 5 2017 .UPDATE... 18Z Aviation/TAF update below. && PREV DISCUSSION... /Issued 340 AM EDT Wed Jul 5 2017/ SHORT TERM /Today through Thursday/... Warm/humid airmass to persist in the short term as regime stays in the SW mean fetch with a closed upper trough west of the TN Valley and the typical summertime Bermuda high off the Southeast coast. The near term starts with pesky isolated convection in the north as a weak impulse has tapped into lingering instability. Otherwise we start the day with some patchy fog and mostly clear skies. The aforementioned trough is progged to dampen gradually and approach from the NW today into Thursday, which will allow the CWA to be susceptible to multiple impulses traversing the weak flow in the more enhanced moisture field. Have maintained chance pops mainly north of the west I-20/northeast I-85 corridor today and slightly greater/farther SE for Thursday accordingly. Some strong storms and possibly an isolated severe storm or two could develop with moderate conditional instability around 1500-2500 J/kg and some aided updrafts given Nam LI's in the -5/-6 range. Temps for most locations in the upper 80s north to mid 90s SE coupled with the unwelcome dewpoints in the low 70s will result in afternoon heat indices of upper 90s to low 100s. A few spots in east central GA could flirt with the 105 mark both days, but not quite meeting the criteria needed for a heat advisory at the moment. Baker LONG TERM /Thursday Night through Tuesday/... An upper level trough will be moving to the area Thursday night and Friday along with a weak cold front moving to far n GA before likely dissipating. This will give potential for showers and thunderstorms...favoring n GA Thursday night and then a little farther s more into central GA on Friday...as a surface trough becomes more enhanced. Forecast temperatures are expected to be within 2-3 degrees of normal Thursday night and Friday. Another weak cold front will move into the forecast area Saturday and become stationary Sunday...potentially drifting N Monday and Tuesday. This will continue chances for showers and thunderstorms across the area on Saturday with showers and storms favoring central GA Sunday and Monday. A period of weak NW flow aloft could bring poorly forecast short waves that would enhance any convection until this flow diminishes by Tuesday. Forecast temperatures are expected to be within a few degrees of normal. BDL && .AVIATION... 18Z Update... VFR conditions expected through the TAF period. However, with scattered convection (especially north of the metro TAF sites), there may be brief sub-VFR cigs/vsbys this afternoon. Anticipate the CU field to be around 4-5KFT, dissipating after sunset. Westerly winds will continue around 8-10kts through the remainder of the afternoon, becoming calm overnight. Patchy fog is possible early tomorrow. A similar set up weather wise for tomorrow with mid-level CU forming by mid/late morning and isolated/scattered convection across north GA in the afternoon. //ATL Confidence...18Z Update... Medium on precip coverage in the afternoon. High on all else. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 73 91 72 / 20 10 20 20 Atlanta 90 74 89 73 / 20 10 30 30 Blairsville 84 67 83 68 / 50 30 50 50 Cartersville 90 72 88 71 / 40 30 40 50 Columbus 94 75 93 75 / 10 0 30 30 Gainesville 89 72 87 72 / 30 20 30 30 Macon 95 74 94 74 / 10 5 10 20 Rome 90 72 89 72 / 40 40 50 50 Peachtree City 92 72 91 72 / 20 5 30 30 Vidalia 96 75 95 75 / 20 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....BDL AVIATION...26
Hazardous weather outlook, Jul 5, 4:30 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 430 AM EDT Wed Jul 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 430 AM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated strong to severe thunderstorms can be expected over portions of north Georgia this afternoon and evening. The most likely area will be north of Atlanta and Athens. The main hazards will be strong to damaging wind gusts and frequent lightning. Brief heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rain as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 5, 1:56 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
156 PM EDT WED JUL 5 2017
GAZ003>006-051845-
Whitfield GA-Catoosa GA-Murray GA-Fannin GA-
156 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITFIELD...CATOOSA...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 245 PM
EDT...
At 154 PM EDT...strong thunderstorms extended from Ringgold to
Varnell and Cohutta, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Varnell, Tunnel Hill, Cohutta, Crandall, Sumac,
Rocky Face, Gregory, the Cohutta Wilderness, Tennga, Beaverdale,
Dawnville, Cisco, Red Clay State Park and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8458 3488 8458 3475 8509 3488 8520
3499 8500
TIME...MOT...LOC 1754Z 241DEG 23KT 3492 8492
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 2:22 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT WED JUL 5 2017
GAZ002-004-005-011-012-019-051900-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
222 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
WHITFIELD...SOUTHEASTERN WALKER...NORTHWESTERN GORDON...SOUTHWESTERN
MURRAY AND NORTHERN FLOYD COUNTIES UNTIL 300 PM EDT...
At 221 PM EDT...a strong thunderstorm was over Villanow, moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Varnell, Eton, Tunnel Hill, Resaca,
Naomi, Subligna, Suttles Mill, Rocky Face, Lake Marvin, Tilton, Mill
Creek, Dawnville, Villanow and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3484 8477 3465 8475 3451 8518 3469 8531
3478 8517 3477 8515 3479 8514 3482 8509
3482 8506 3484 8506 3490 8496
TIME...MOT...LOC 1821Z 237DEG 28KT 3466 8513
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 2:25 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT WED JUL 5 2017
GAZ019-020-030-031-051915-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
225 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...BARTOW...
NORTHEASTERN PAULDING AND SOUTHEASTERN FLOYD COUNTIES UNTIL 315 PM
EDT...
At 225 PM EDT...a strong thunderstorm was over Seney, moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Cartersville, Rockmart, Euharlee, Emerson, Aragon, White, Kingston,
Taylorsville, Cassville, Fish Creek, Red Top Mountain State Park, Van
Wert, Seney, Stilesboro and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3436 8498 3428 8474 3408 8468 3408 8473
3406 8474 3396 8515 3411 8524
TIME...MOT...LOC 1825Z 237DEG 28KT 3408 8511
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 2:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT WED JUL 5 2017
GAZ005>007-051930-
Gilmer GA-Murray GA-Fannin GA-
240 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 330 PM
EDT...
At 239 PM EDT...a strong thunderstorm was near Conasauga Lake,
moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Eton, Crandall, Conasauga Lake, Tennga, Jones Mill, Cisco, Higdon,
Colwell, Gregory, the Cohutta Wilderness, Epworth and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8438 3483 8436 3481 8448 3479 8476
3499 8479
TIME...MOT...LOC 1839Z 244DEG 20KT 3490 8466
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 2:51 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT WED JUL 5 2017
GAZ003>005-051930-
Whitfield GA-Catoosa GA-Murray GA-
251 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...NORTHEASTERN CATOOSA
AND MURRAY COUNTIES UNTIL 330 PM EDT...
At 250 PM EDT...strong thunderstorms extended from Tunnel Hill to
near Tilton, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Dalton, Chatsworth, Ringgold, Varnell, Eton, Tunnel Hill, Cohutta,
Crandall, Sumac, Rocky Face, Gregory, Conasauga Lake, Tennga,
Beaverdale, Dawnville, Cisco, Fort Mountain State Park, Red Clay
State Park and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8466 3480 8460 3477 8464 3466 8493
3485 8514 3499 8506
TIME...MOT...LOC 1850Z 225DEG 22KT 3485 8506 3471 8492
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 3:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT WED JUL 5 2017
GAZ001>003-051930-
Catoosa GA-Walker GA-Dade GA-
301 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 330 PM EDT...
At 300 PM EDT...a line of strong thunderstorms extended from Lookout
Mountain to Trenton, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Lakeview, Cole City, Wildwood, Fairview, Stephensville, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8516 3488 8523 3484 8542 3484 8558
3485 8558 3498 8560
TIME...MOT...LOC 1900Z 220DEG 19KT 3499 8536 3490 8552 3490 8566
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:13 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 47 min |
| Jul 5, 1:50 PM EDT | Special Weather Statement | FFC | Chattooga | 40 min |
| Jul 5, 1:56 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 49 min |
| Jul 5, 2:22 PM EDT | Special Weather Statement | FFC | Whitfield | 38 min |
| Jul 5, 2:25 PM EDT | Special Weather Statement | FFC | Bartow | 50 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | FFC | Murray | 50 min |
| Jul 5, 2:51 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 39 min |
| Jul 5, 3:10 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 50 min |
| Jul 5, 3:57 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 48 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Jul 5, 5:03 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 42 min |
| Jul 5, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 27 min |
| Jul 5, 5:10 PM EDT | Special Weather Statement | FFC | Union | 50 min |
| Jul 5, 5:31 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 44 min |
| Jul 5, 5:37 PM EDT | Special Weather Statement | FFC | Banks, Hall, White | 23 min |
| Jul 5, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Haralson, Paulding, Polk | 51 min |
| Jul 5, 5:42 PM EDT | Special Weather Statement | FFC | Crawford | 33 min |
| Jul 5, 5:51 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 5, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 35 min |
| Jul 5, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 26 min |
| Jul 5, 6:28 PM EDT | Special Weather Statement | FFC | Banks | 32 min |
| Jul 5, 6:43 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 47 min |
| Jul 5, 6:55 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 50 min |
| Jul 5, 7:48 PM EDT | Special Weather Statement | FFC | Jones | 42 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.